MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM710; WHEELCHAIR POWERED

SUNRISE MEDICAL (US) LLC QUICKIE QM710; WHEELCHAIR POWERED
Model Number EIPW11
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 11/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In researching the subject wheelchair, there was no history found of repairs being done to this chair prior to this legal complaint that we, sunrise medical (us) llc, received on june 1, 2018.The wheelchair owner's manual does state on page 9, section m.Transfers, item 6, and first bullet point: "as a standard rule, never stand on footrests when you transfer.Doing so may damage them or cause your chair to tip." at this time it cannot be determined if a malfunction occurred since we did not receive a service call for these part(s) nor were we given the opportunity to inspect the damaged part(s) to determine the root cause of the failure when this incident allegedly occurred back on (b)(6) 2016.Sunrise medical's legal department is investigating and addressing this claim.
 
Event or Problem Description
A legal complaint notice was received by sunrise medical (us) llc on june 1, 2018 from (b)(6) attorneys at law stating the following allegation: on (b)(6) 2016, at approximately 4:30 pm, our client (plaintiff), was being strapped on his wheelchair when placed his feet on the foot pedals for support, the left pedal broke causing him to fall forward.As a result of this fall my client was injured.Following the fall my client was transported to (b)(6) medical center by ambulance with complaints of leg pain.(b)(6), pa diagnosed him with lower fracture extremity and discharged him with instructions for follow-up care.Plaintiff was placed with long leg splint and discharged him with instructions for follow-up care.

Brand Name
QUICKIE QM710
Common Device Name
WHEELCHAIR POWERED
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key7619807
Report Number2937137-2018-00008
Device Sequence Number1589816
Product Code ITI
UDI-Device Identifier05022408052363
UDI-Public05022408052363
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW11
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age12 YR
Patient Weight68